Alert archive / North Dakota / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Apr 9, 2014, 10:30 AM CDT for Dickey County, North Dakota. It took effect at Apr 9, 2014, 4:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2014, 10:30 AM CDT (15:30 UTC)
- In effect from
- Apr 9, 2014, 4:00 PM CDT
- Expired
- Apr 9, 2014, 6:51 PM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 73 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2359 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
756 WWUS83 KBIS 091530 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1030 AM CDT WED APR 9 2014 ...RED FLAG WARNING FOR DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA FROM MID AFTERNOON THROUGH 8 PM THIS EVENING... .WARM TEMPERATURES AHEAD OF AN APPROACHING COLD FRONT WILL DROP AFTERNOON HUMIDITIES TO 20 TO 25 PERCENT ACROSS SOUTHEAST NORTH DAKOTA...INCLUDING DICKEY COUNTY. IN ADDITION...STRONG WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP BY MID AFTERNOON AND THEN SHIFT NORTHWEST BEHIND THE COLD FRONT. ABUNDANT DRY VEGETATION IS AVAILABLE FOR RAPID FIRE DEVELOPMENT SHOULD ANY FIRES DEVELOP. NDZ051-092330- /O.NEW.KBIS.FW.W.0001.140409T2100Z-140410T0100Z/ DICKEY- 1030 AM CDT WED APR 9 2014 ...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR LOW HUMIDITIES...STRONG WINDS AND DRY VEGETATION FOR DICKEY COUNTY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING FOR DICKEY COUNTY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 051 DICKEY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH. * TIMING...MID AFTERNOON THROUGH EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * TEMPERATURES...IN THE LOWER 70S. * LIGHTNING...THERE IS A CHANCE OF THUNDERSTORMS AND LIGHTNING COULD START A FIRE. * IMPACTS...FIRE MANAGERS AND PLANNERS SHOULD MAKE NECESSARY PROVISIONS FOR BURNING PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TWH/JV
2 follow-up statements
245 WWUS83 KBIS 091913 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 213 PM CDT WED APR 9 2014 ...RED FLAG WARNING FOR DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA FROM MID AFTERNOON THROUGH 8 PM THIS EVENING... .WARM TEMPERATURES AHEAD OF AN APPROACHING COLD FRONT WILL DROP AFTERNOON HUMIDITIES TO 20 TO 25 PERCENT ACROSS SOUTHEAST NORTH DAKOTA...INCLUDING DICKEY COUNTY. IN ADDITION...STRONG WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP BY MID AFTERNOON AND THEN SHIFT NORTHWEST BEHIND THE COLD FRONT. ABUNDANT DRY VEGETATION IS AVAILABLE FOR RAPID FIRE DEVELOPMENT SHOULD ANY FIRES DEVELOP. NDZ051-100100- /O.CON.KBIS.FW.W.0001.140409T2100Z-140410T0100Z/ DICKEY- 213 PM CDT WED APR 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITIES...STRONG WINDS AND DRY VEGETATION FOR DICKEY COUNTY... * AFFECTED AREA...FIRE WEATHER ZONE 051 DICKEY. * WINDS...WEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...MID AFTERNOON THROUGH EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE LOWER 70S. * LIGHTNING...THERE IS A CHANCE OF THUNDERSTORMS AND LIGHTNING COULD START A FIRE. * IMPACTS...FIRE MANAGERS AND PLANNERS SHOULD MAKE NECESSARY PROVISIONS FOR BURNING PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TWH
133 WWUS83 KBIS 092351 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 651 PM CDT WED APR 9 2014 ...RED FLAG WARNING CANCELLED FOR DICKEY COUNTY... .RELATIVE HUMIDITY HAS INCREASED TO OVER 30 PERCENT AND WILL CONTINUE TO INCREASE THROUGH THE EVENING...ALLOWING THE RED FLAG WARNING TO BE CANCELLED. NDZ051-100100- /O.CAN.KBIS.FW.W.0001.000000T0000Z-140410T0100Z/ DICKEY- 651 PM CDT WED APR 9 2014 ...RED FLAG WARNING IS CANCELLED FOR DICKEY COUNTY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. $$ JNS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 9, 6:43 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 9, 6:43 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 643 AM CDT WED APR 9 2014 .UPDATE... ISSUED AT 640 AM CDT WED APR 9 2014 CURRENT FORECAST LOOKS GOOD. ONLY CHANGE WAS TO BETTER TRACK CLOUD COVER BY INCREASING THE AMOUNT TO AT LEAST PARTLY SUNNY WEST THIS MORNING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 336 AM CDT WED APR 9 2014 MAIN HIGHLIGHT IS THE PASSAGE OF A STRONG COLD FRONT THIS AFTERNOON. HAVE ISSUED A WIND ADVISORY FOR WESTERN AND MOST OF CENTRAL NORTH DAKOTA...FOLLOWING THE TIMING OF THE STRONGEST WINDS ALONG AND BEHIND THE FRONT. HELD OFF IN ISSUING A WIND ADVISORY FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AS THE COLD FRONT WILL NOT ARRIVE UNTIL AFTER 21Z. THE DURATION/STRENGTH/AREAL COVERAGE OF THE STRONGER WINDS WILL LIKELY BECOME MORE COMPLICATED DUE TO THE DOWNDRAFT/EVAPORATION AL PROCESSES ALONG AND AHEAD OF THE COLD FRONT VERSUS COLD AIR ADVECTION/MIXING BEHIND THE FRONT. THE DAY SHIFT CAN RE-EVALUATE THIS AS THE COLD FRONT PROGRESSES THIS AFTERNOON AND AS PRECIPITATION MATERIALIZES. INVERTED V-TYPE SOUNDINGS AT KBIS AND KJMS AS THE FRONT MOVES POSES A THREAT FOR ISOLATED POTENTIAL FOR STRONG TO DAMAGING WINDS PER SPC DISCUSSION. THIS IS ALSO IS IN THE NON-WIND ADVISORY AREA MENTIONED ABOVE. BASED ON TUESDAYS HIGHS AND 850MB TEMPS...HAVE BOOSTED HIGHS INTO THE MID 70S ACROSS SOUTH CENTRAL NORTH DAKOTA PRIOR TO THE COLD FRONT MOVING THROUGH. DEEP MIXING WITH H850 TEMPS PEAKING OUT AT +12C TO +13C EARLY WEDNESDAY AFTERNOON WILL ALLOW A SPIKE IN HIGH TEMPS TO MATERIALIZE AT THE SFC. MAINTAINED ISOLATED TO SCATTERED THUNDERSTORMS IN THE GRIDS. WINDS AND PRECIPITATION WILL DIMINISH BY SUNSET WITH TRANQUIL WEATHER FOR WEDNESDAY NIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 336 AM CDT WED APR 9 2014 THE EXTENDED PERIOD BEGINS WITH THE DEVELOPMENT OF A WEAK REX BLOCK ACROSS THE EASTERN PACIFIC AND WESTERN US. THIS LEADS TO DOWNSTREAM H5 TROUGHING ACROSS THE CENTRAL AND EASTERN US AND CANADA AND SIGNALS A RETURN TO A COOLER AND SOMEWHAT MORE ACTIVE WEATHER PATTERN FROM THE WEEKEND INTO EARLY NEXT WEEK. AFTER WHAT WILL BE SOME OF THE MILDEST WEATHER SO FAR THIS SPRING ON WEDNESDAY... THURSDAY WILL BE IMPACTED BY THE PACIFIC COLD FRONT BRINGING COOLER TEMPERATURES (BUT REALLY NEAR NORMAL) FOR THURSDAY AND FRIDAY. SEVERAL SUCCESSIVE SHORTWAVES WILL CARVE OUT A HEALTHY LONGWAVE TROUGH OVER CENTRAL CANADA AND THE CENTRAL US PLAINS BY SUNDAY THAT WILL RETURN TEMPERATURES TO BELOW NORMAL FOR SUNDAY INTO THE BEGINNING OF THE WORKWEEK. THE ALLBLEND GOOD PRECIPITATION CHANCES FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT ARE NOT DISPUTED AS THE COLD AIR ARRIVES WITH CYCLONIC FLOW ALOFT. SAW NOTHING TO CAUSE THE DEPARTURE FROM THE ALLBLEND GUIDANCE THE PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 640 AM CDT WED APR 9 2014 A STRONG COLD FRONT WILL PUSH INTO KISN BETWEEN 18Z-19Z WITH GUSTY WEST TO NORTHWEST WINDS OF 25KT TO 35KT. THIS TREND WILL FOLLOW FOR THE REMAINING AERODROMES DURING THE AFTERNOON. A VCSH WILL CONTINUE UNTIL PRECIPITATION DEVELOPS AND CAN BETTER BE DEFINED IN TERMS OF AREAL COVERAGE THAT MAY AFFECT EACH TERMINAL. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE...WITH KBIS/KJMS FAVORED FOR ISOLATED STRONG TO POSSIBLY DAMAGING WINDS FROM APPROXIMATELY 21Z WEDNESDAY TO 02Z THURSDAY. VFR CIGS/VSBYS EXPECTED THROUGH THE TAF PERIOD. && .HYDROLOGY... ISSUED AT 336 AM CDT WED APR 9 2014 ACROSS THE HEART RIVER BASIN...FLOWS ARE DECREASING UPSTREAM OF DICKINSON...WITH THE LEAD PULSE OF THE WATER CURRENTLY BEING ATTENUATED BY HEART BUTTE DAM. ACROSS THE CEDAR CREEK AND CANNONBALL BASINS...ELEVATED FLOWS ARE NOTED FROM THE HEADWATERS...TO THE CONFLUENCE NEAR RALEIGH. FLOOD STAGE IS POSSIBLE ON THE CANNONBALL NEAR BREIEN OVER THE COMING DAYS. FINALLY...FLOOD WARNINGS REMAIN IN EFFECT FOR THE SOURIS NEAR TOWNER AND THE WILLOW CREEK NEAR WILLOW CITY. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NDZ004-005-012-013-019>023-034- 042. WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NDZ001>003-009>011-017-018- 031>033-040-041-043-044. && UPDATE...WAA SHORT TERM...KS LONG TERM...WAA AVIATION...WAA HYDROLOGY...AYD
Hazardous weather outlook, Apr 9, 4:22 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CDT WED APR 9 2014 NDZ004-005-012-100930- BOTTINEAU-ROLETTE-MCHENRY- 422 AM CDT WED APR 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE SOURIS RIVER NEAR TOWNER...AND WILLOW CREEK NEAR WILLOW CITY. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. A WIND ADVISORY IS IN EFFECT FROM MID WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING. SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MIX OF LIGHT RAIN AND SNOW IS EXPECTED SATURDAY NIGHT. LIGHT ACCUMULATIONS LESS THAN AN INCH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018-032-033-100930- DUNN-BILLINGS-STARK- 422 AM CDT WED APR 9 2014 /322 AM MDT WED APR 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FLOOD ADVISORY REMAINS IN EFFECT FOR CREEKS AND STREAMS IN DUNN...BILLINGS...AND STARK COUNTIES. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. A WIND ADVISORY IS IN EFFECT FROM EARLY WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING. SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MIX OF LIGHT RAIN AND SNOW IS EXPECTED SATURDAY NIGHT. LIGHT ACCUMULATIONS LESS THAN AN INCH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-009>011-013-017-019>023-031-034-040>044-100930- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-PIERCE-MCKENZIE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-GOLDEN VALLEY-MORTON-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS- 422 AM CDT WED APR 9 2014 /322 AM MDT WED APR 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM EARLY WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING. SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MIX OF LIGHT RAIN AND SNOW IS EXPECTED SATURDAY NIGHT. LIGHT ACCUMULATIONS LESS THAN AN INCH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ025-035>037-045>048-050-051-100930- FOSTER-BURLEIGH-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 422 AM CDT WED APR 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME THUNDERSTORMS MAY PRODUCE STRONG TO DAMAGING WIND GUSTS LATE WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MIX OF LIGHT RAIN AND SNOW IS EXPECTED SATURDAY NIGHT. LIGHT ACCUMULATIONS LESS THAN AN INCH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS/WAA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:51 AM CDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 17 hr |
| Apr 9, 3:39 PM CDT | River Flood Warning | BIS | Morton, Sioux | 4 days |
| Apr 9, 4:10 PM CDT | Special Weather Statement | BIS | Adams, Bowman, Grant, Hettinger, Sioux, Slope | 50 min |
Nearby
Red Flag Warnings in North Dakota, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.